Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Can hormonal imbalance cause irregular periods, depression and facial hair growth ?

Hi there! My age is 20 and I started my menstrual cycles when I was 12. Everything was okay for about 3 years but then once my periods skipped for about 2 and a half months.I was 15 then. I consulted doctor and she said that till 18 some irregularity may happen and there s nothing to worry. Once again my periods became regular for about 3 years or so (time interval between two consecutive cycles was 30-40 days) In these 3 years I experienced facial hair growth with hairs about 1 cm long all over my cheeks and smaller hairs on upper lips and chin. when I was 18, I again didn t have it for about 3 months or so. I experienced weight gain (4-5kgs) which became normal after 5-6 months. Normally, I am a slim girl with weight 48-50 and height 5 1. But this time I was in such a great depression that I always felt like dying. The depression was due to some life issues. The doctor gave me a medicine (i forgot the name..sorry!) and I got my periods back.She also got my THYROID test done but it was NORMAL. I think this irregularity was due to depression as I once I also had unexpected dizziness and extreme weakness (I felt I was dying) and I was immediately hospitalized and given glucose drips and I was fine within 20 minutes. After this incidence 2 years have passed. My periods are after interval of 35-40 days. My depression has subsided by itself. I must say I am not healthy since 7 months due to repeated malaria and typhoid treatments. Everytime I take medicine I get okay but after that I get mild fever and sometimes chills, headache etc. My head along with my eyes (particularly my left eyes) are also paining since 4 days. I have recently completed homoeopathic course for typhoid and malaria. Recently, I also got TB Test and Urine culture done. These two reports were normal. I am sorry, I have a lot of problem to say. I even felt like having worms as my stomach ached etc. and took 2 albandrazol alternate days. It seems okay now. One last thing... I had pimples when I was 14 till I was 17. Now I don t have it. Also my facial hairs have the same length as they were earlier. I also have thin hairs on central crown of my head. This problem started started with dandruff and hairfall when I was 16 I don t have hairfall since years but my hairs aren t thickening. 1. Can my present problem (Mild fever, headache) be due to hormonal imbalance? 2. And do you really feel its hormonal imbalance as once I got my thyroid reports normal?? 3. If left untreated, can this lead to complications?? Please help me and I apologize for loading you with such a vast amount of information. If you can tell me some yoga or herbal remedies it would be great. Thanks and have a nice day!
Asked On : Sat, 2 Jul 2011
Answers:  1 Views:  295
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to healthcareMagic

By the above information given, suggestive that you are normal, but you have a phobia that you have some or the other disease.... Do not worry much about past illness.. At this youg age of 20yrs there will not be any hormonal disorder... you needed to be counselled , thats all required.... No treatment is required.... i hope , i have answered your question....

Take care
Answered: Sat, 2 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor